Adverse personality changes as a result of anti-depressant med???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopelessly hopeful
New Member


Date Joined Oct 2009
Total Posts : 1
   Posted 10/12/2009 9:21 PM (GMT -7)   
Hi everyone!!  I guess I'm the newbie!  :-) I have some serious issues going on and need some advice.
 
I have been seperated from my husband for several months now.  We were married for 5 years and have a beautiful child together, but over the last few years we've gradually grown further apart (as I know many couples do).  Several months ago, he had started displaying some signs of abusive behavior, and I made the decision to leave him and take our child with me. 
 
To thicken the plot, I've been on anti-depressants since my son was born in 2005 and for whatever reason never had gotten off of them.  Just a couple of weeks ago, I weaned off of my Wellbutrin and Citalopram meds, and almost immediately I noticed that my feelings toward my husband (who I'd previously loathed) were different.  Suddenly, I remember the way I used to feel about him (prior to starting the meds).  I find myself now questioning how realistic/true my interpretation of his "abusive behavior" was.  Furthermore, I wonder if our marriage might still be in tact if I'd never been on the medication to begin with.
 
In reading some of the potential side effects I read that "depersonalization, hostility, dysphoria, emotional lability, and paranoid ideation" can be present in people taking Wellbutrin.  I feel like each of these terms describes my behavior over the last couple of years...just wondered if anyone else had a similar experience???  If so, PLEASE write. 
 
Thanks!
 
 

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18757
   Posted 10/12/2009 9:53 PM (GMT -7)   
hi hopefull. meds can do weird things to us when we are weaning of them. with your relationship i feel the dysphoric element has a chemical element to your current thoughts. he was abusive, and if you stayed he would probably still be. i hope you feel better soon, i have had similar dysphoric elements myself, this will pass. with compassion and thx. jamie. appreciate your courage in posting, and this is something that is very common to those of us with a mental illness.
 
dx, mdd, severe borderline personality disorder
 
ps, welcome to the hw depression forum

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40587
   Posted 10/13/2009 11:45 AM (GMT -7)   
Hi Hopefull,

I just wanted to welcome you to the forum. I am not sure what to say. Are you seeing a therapist at this time? It would be good to have a professional to talk this over with.

I assume what you are saying could be true. So I would talk to the doctor about it. Do you feel safe with your husband? How long have you been off of the drugs? Maybe you were taking more than you needed to. Anyhow, talk with a professional about this matter. See what they think.

Best wishes to you, please keep posting.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:26 AM (GMT -7)
There are a total of 2,734,103 posts in 301,180 threads.
View Active Threads


Who's Online
This forum has 151307 registered members. Please welcome our newest member, Rachelbrande.
327 Guest(s), 16 Registered Member(s) are currently online.  Details
mg004f, PeteZa, Wdan, 81GyGuy, tickcheckguy, Susannah R., soulbreaker10, Tick41, Tudpock18, Present&Grateful, NiceCupOfTea, ChickNorris, gbrux, Mustard Seed, njfillet, The king


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer